MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38489
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The zilver ptx stent (info attached) wasn't successfully deployed.The physician was wanting to deploy it in the proximal sfa which was super calcified, but the stent wouldn't pass through the sheath on the contralateral side.When he removed the stent to examine it, the delivery catheter was kinked.The patient wasn't harmed, and the stent was successfully removed before it was deployed.Another stent (same size and same lot number) was successfully placed with no issue.Additional info received 03-apr-2025.1.Was the device flushed before the procedure, as per ifu? n/a, yes, no.-yes it was flushed it was flushed.2.Were there any issues with flushing of the device? n/a, yes, no.-no issues flushing.3.Details of the access sheath used (name, fr size, length)? -terumo 6 french sheath up and over.4.Details of the wire guide used (name, diameter, hydrophylic)? -.014 glide advantage.5.Was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no.-no, not removed.6.If removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no, -the wire was in place.7.Was pre-dilation performed ahead of placement of the stent? n/a,yes,no.-yes, predilated.8.Was resistance encountered when advancing the wire guide? n/a, yes, no.-no.9.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.-yes.10.How did the physician deal with any resistance encountered?.-looked under fluoro and saw the delivery catheter was kinked.11.Thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no.-no it was distal access to the sheath.12.Thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no.-no because it wasn't deployed.13.Did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no.-not deployed.
 
Additional Manufacturer Narrative
Device evaluation: (b)(4) unit of lot number c2251827 of zisv6-35-125-7-100-ptx was returned opened not in its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device involved in the complaint was evaluated in the laboratory on 13 may 2025.The returned device lab findings and observations can be referred through the attached files.Visual inspection: red safety button returned intact.Kink noted approx.23cms on delivery system from white distal tip.Functional inspection: device flushed with no issue.Biological matter emitted during flushing.0.035-inch wire guide unable to pass beyond kink seen at approx.23cms as noted above.Red safety button depressed.Stent began to deploy with resistance while rotating thumbwheel however, the outer sheath stopped retracting even though the thumbwheel was still turning.Stent unable to be fully deployed.Manufacturing records: prior to distribution, all zisv6-35-125-7-100-ptx devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zisv6-35-125-7-100-ptx device of lot number c2251827 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and label: the precautions section of the instructions for use (ifu0118), which accompanies this device instructs the user "a 0.035-inch (0.89mm) diameter wire guide should be used during tracking, deployment, and removal in order to ensure adequate support of the system" there is evidence to suggest that the customer did not follow the instructions for use.(ifu0118).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could be attributed to use error.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As per information provided a 0.14" wireguide was used.The reported issue of the stent being kinked and the delivery system being kinked consequently making it impossible to deploy would have been a cascading effect of the 0.14" wireguide being used.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Confirmation of complaint: complaint is confirmed based on visual/functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the stent was unable to be fully deployed and was found to be kinked.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not suffer any adverse effects.Investigation findings conclude that a definitive root cause could be attributed to use error.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As per information provided a 0.14" wireguide was used.The reported issue of the stent being kinked and the delivery system being kinked consequently making it impossible to deploy would have been a cascading effect of the 0.14" wireguide being used.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 26-jun-25.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21885524
Report Number3001845648-2025-00209
Device Sequence Number8190141
Product Code NIU
UDI-Device Identifier10827002384894
UDI-Public(01)10827002384894(17)261121(10)C2251827
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100022/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38489
Device Catalogue NumberZISV6-35-125-7-100-PTX
Device Lot NumberC2251827
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/26/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown